New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Effects of Lyrica
8 Replies
Chespen - June 27

I have just started Lyrica 150 mg per day in 2 doses. I am very drowsy and I was wondering if anyone can tell me what to expect over the next while and if the drowsiness goes away.

 

Jan - June 27

I am taking 225 mg of Lyrica twice a day and am not drowsy at all.

 

Cairo - October 13

I have tried both Neurontin and Lyrica (both work in similar ways) and found them identical in side effects. Drowsiness and fatigue improved after taking it for about a week or two, but unfortunately the muscle relaxation effect which excited me initially also wore off (called "poop out" by some). I did like how both gave me very deep sleep (combined with trazodone). In fact, a repeat sleep study showed that while I was on 75mg Lyrica and 50mg trazodone, my sleep profile looked "great". It did not help with pain much, so I'm trying other things.

Lyrica may cause unsteadiness, so be careful when you get up from chairs or get out of bed in the morning. Weight gain is an issue with some, so be forewarned to watch your food intake. It creeps up on you and you find yourself snacking and eating larger portions. I personally believe it also changed my metabolism somehow, which added to weight gain, but the cravings were still the main culprit. It's easier to keep the weight off, than take it off on these types of meds. Good luck.

Cairo

 

carrie lee - October 19

I also gained 2 lbs in two weeks before i even knew what was happening. My husband had to tell me to stop eating everything that was int he cupboard, I didnt know I was doing it. I have taken Lyrica and as much as 4800mgs of neurontin but didnt get any lasting effects. I dont take either now. Good luck, I hope it works for you

 

carrie lee - October 25

my post should have read 20lbs not two. you were probably thinking "whats the big deal about 2 lbs"? Sorry

 

texasrose - August 15

I have been on Lyrica for a few days and the drunk drowsy effect seems to ease some. I am now having muscle spasms on it. I hope you have good luck with it. It does seem to take the edge off the pain but I still have pain.

 

TigerLady - August 17

I have take Lyrica for 10 months. I started at 75mg twice a day and went to 200mg twice a day. I recently went to 200mg three times a day because my neuropathy was breaking through after 6 hours. AT this higher dose I felt that a pain iin my left side, a cramp that takes my breath away could be some change in my nerve behavior there. SO I reduced to Lyrica back to 200mg twice a day. I see no change in the pain.

I had only a few days of droswiness when I started it and I enjoyed getting some serious sleep and still do thanks to the Lyrica. This effect will wear off or reduce and this is common with medications that affect the CNS so significantly as this drug does.
I have some bowel problem that I think it related. But since I have IBS I have to be careful not to throw the baby out with the wash water.

I have among many things: severe Fibromyalgia, CFS, small fiber nerve damage in my feet (diabetic and also have an Ig protien that causes neuropathies), carpal tunnel needing surgery that I am avoiding and cervical spinal bilateral stenosis with spurs and facet joint degeneration. This latter condition also exists in my lower spine.

I took Neurontin at the Max dose until it was not holding for even 3 hours.

Lyrica is great for my feet as long as I take it on time. It is not a cure for any pain but temporarily changes the nerve messaging to the brain. Remember it is first an anti seizure drug.

It has corrected my restless leg syndrome. I am sleep 10 hours and while always fatigued I am more active than at any time in the past 8 to 10 years.

I am trying to find out if Lyrica may cause a deep side pain that takes my breath away and seems like a deep cramp at my stomach - esophagus connection and radiated into my back and up to my shoulder blade. I am in the mist of an upper GI investigation and my GI doctor will next look at my colon to see why I a haviing some fecal incontinuence and many bowel movements in a short period of time daily. This is 4 or 5 large soft movements every morning starting with the first glass of water I drink to take my AM med's.

I also take for pain: Ultram 50mg 2 to 3 times a day. Lyrica seems to make my body pain more tolerable but it is there all the time. But the neuropathy in my feet is under control . Just do not wait too long to take the next dose.

It is surely a money maker for the manufacturer and they are counting on that re: FMS making them a fortune. I will contrbute as long as I do not find the side pain and bowel problem to be caused by it. My dose is highest allowed. Surprisely, I do not have any significant brain fog but I do sleep hard and long for the first time in 14 years. I figure my body seeks it in order to do some healing.

For my cognitive improvement and vision problems from FMS, I now take Growth Hormone injections and this has changed my life. I was so deficient that my IGF-1 was that if a 90 year old at age 54.
I do not take any other pain or CNS medications lke I use to like: Xanax, Trazdone, Prozac, narcotic pain killers. I do take a lot of other stuff for my HBP and diabetes. when my neck and shoulders get extreme, I get a spinal epidural injection. These last me from a month to live months before the nerves from the spine get inflamed again so bad I can not move my head without extreme pain.

YOU can not find the help this medication can give you at the starting dose or with stopping and starting again. It takes 2 weeks or so for the blood and nerves to respond and the excitement of it all to find a balance for you. I hope this helps someone. I would like to hear if anyone has had this deep side pain/cramping and frequent bowel movements that are a new occurrence after using lyrica for a few months.

 

doll1966 - September 27

I started Lyrica 30 days ago at 150 mgs and am now up to 450 mgs, divided in 2 doses. I was a little drowsy and somewhat "unbalanced" at first. It has gotten better, but still have a very dry mouth. It has helped tremendously with the tingling and pain I had in both feet and legs and I'm hoping for more improvement in the future. Thankfully, I have not experienced any swelling or weight gain, but am feeling quite bloated.

 

Cristine - May 23

Hi all!
I have suffered with FM for over 10 years now and have tried probably every drug in the world ( well feels like it :) Anyway
I have been on Lyrica now for 6 weeks at 300mgs a day. I did experience a lot of drowsiness and light headiness but I have felt the best i have felt in years. I had to give up work in 06 due to my FM and have been practically bedridden ever since. After 1 week on lyrica I am a changed person. I have been going out and staying out of bed for most of the day. Its made a fabulous improvement. Disadvantaged is Weight gain unfortunately so now on a diet to control that ... but i just hope i continue to feel this good... still feel sleepy and light headed now n again but at least i sleep better so GFI i say ! :))

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question